Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2000, 9:27 PM MDT for Bowman County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2000, 9:27 PM MDT (03:27 UTC)
- Expired
- Jul 5, 2000, 10:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bowman County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
716 WUUS53 KBIS 060329 SVRBIS NDC011-060430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 927 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF BOWMAN * UNTIL 1030 PM MDT * AT 927 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF BOWMAN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOWMAN AT 945 PM MDT HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4621 10375 4595 10397 4600 10309 4624 10304 .END 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM MDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 5, 2:30 PM MDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT WED JUL 05 2000 SFC HIGH OVER SRN MAN AND MAIN LOW IN WY. CLEAR SKIES WEST AND BKN LOWER CLOUDS ERN ND. PLENTY OF LL MOISTURE WI DWPTS FROM U50S TO U60S. KGGW SOUNDING AT 18Z SHOWED CONVECTIVE TEMP IN LWR 80S. KUNR SOUNDING STILL CAPPED. EXPECT TSTM INITIATION IN ERN MT LATE THIS AFTN/EVE THEN MOVING INTO WRN ND. ETA HAS KICKER VORT MOVING THRU ERN MT DURING EVE AND SHOULD SET OFF TSTMS IN WRN ND DURING THE EVE. OTHER VORT FROM ETA OVER SD TON AND EXPECT MCS DEVELOPMENT WITH THIS TO AFFECT MAINLY SRN ND...BUT PROBABLY NOT UNTIL LATE EVE/OVERNIGHT HOURS. AFTER THIS...H7 THERMAL CAP DEVELOPS IN WRN DAKS AND EXPANDS NWD INTO REST OF ND ON THU WHILE BROAD SFC LOW DEVELOPS FROM WY TO ERN MT. WL NOT MENTION TSTMS FOR THU. CAP BREAKS DOWN THU NIGHT AS SFC LOW/TROUGH MOVES ACROSS ND AND H5 SHORTWAVE ENERGY MOVES ACROSS IN SWLY FLOW. WL ALSO KEEP MENTION OF TSTMS OUT OF FRIDAY DAYTIME AS ENERGY MOVES NEWD AND RH AT ALL LEVELS DRIES OUT. NEXT CHC IS FRI NIGHT WI NEXT SHORTWAVE. IN EXTENDED...CAP BUILDS BACK UP AND SHORTWAVE ENERGY IN SWLY FLOW MAY BREAK CAP FOR LATE NIGHT TSTMS. .BIS...NONE. VINING
In the hours before
Local storm report, Jul 5, 9:25 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1025 PM CDT WED JUL 05 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 13 S RHAME ND 1.75 INCH HAIL
07/05/00 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:24 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 66 min |
| Jul 5, 11:39 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 51 min |
| Jul 6, 11:47 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 43 min |
| Jul 6, 1:43 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 47 min |
| Jul 6, 3:40 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 50 min |
| Jul 6, 4:28 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Jul 6, 5:47 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.